How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Nancy Your Own Question
Nancy, Psychotherapist
Category: Mental Health
Satisfied Customers: 746
Experience:  ABD for a PhD in Psychology, Psychotherapist for over 20 years
Type Your Mental Health Question Here...
Nancy is online now
A new question is answered every 9 seconds

hi there, i am having emotional issue and its really not a

Customer Question

hi there, i am having emotional issue and its really not a big deal but i cant stop crying. is there a chemical condition that affects this in your brain? I have been like this since last friday, i had a bad tub drain flood in my mobile home and am trying to repair but i am getting scared and frustrated...i can not stop crying unless i take my this normal?
Submitted: 7 years ago.
Category: Mental Health
Expert:  Nancy replied 7 years ago.

Uncontrollable crying is a symptoms of Depression.

Depression is the chemical condition in your brain that causes the crying. Basically, your neurotransmitters (brain chemicals) aren't working properly and if you take antidepressant medication, it will stop the symptoms.

For right now, shut off the water to the whole mobile home. Then, if you know where the leak is, get some putty or replace the pipe.

Know that what you are feeling - being overwhelmed and frustrated is biochemical (brain chemical) and that you will be okay, and that you can fix the leak.

Then, call your doctor for an antidepressant.

How does that sound?

Nancy and other Mental Health Specialists are ready to help you
Customer: replied 7 years ago.
hi nancy, i am already on an antidepressent=the pipe that is broken has been removed-it is under the tub=the drain broke. i can not find a replacement part yet, i have mold on some of the floor joists that i have been slowly cleaning with vinegar..some of the floor needs to be cut off because of the mold and i dont have the tools or knowledge to do this. i do have someone helping me out..i am trying to tell you i know i am being irrational-this is not normal for me. its like i know it can be fixed. i know it isnt the end of the world but for some reason something is gone heywire in my brain. if i dont take my lorazapam i cry. something is wrong...what kind of chemical is this that does this?
Expert:  Nancy replied 7 years ago.
I see now, where you've said you are on an antidepressant - sorry we don't see that until after we respond the first time.

The brain chemicals involved are serotonin, dopamine and norepinephrine.

From what you are telling me, the Wellbutrin is not keeping the symptoms at bay - what people do in this situation is add another medication on top of the wellbutrin that will boost the effect of the wellbutrin. I would suggest you see a psychiatrist for this - as your regular MD may not know how to prescribe like that. Any psychiatrist will know how to though.

Unfortunately, this is not going to get better with jus taking lorazepam - the lorazepam works on different brain chemicals. Without treating this with antidepressants, it will continue to get worse.

Customer: replied 7 years ago.
i was afraid of that...well at least i know what is going on and that i really can not stop crying. i dont know if it is the anxiety of this whole situation and fear of loosing more stuff or having to I dont know..all i know is mold is bad...and i am afraid of it infesting the rest of the house, i have it sealed off pretty good...i have a plan...cutting some of the floor away...but the damn crying is really being a pain in the ass almost like i am pissed off crying LOL. I dont have good luck with those kinds of doctors but i will look around to see a referral..most look at you like you are faking it or just being a pain...its not often i find someone who actauly has compassion to deal with this in a medical sense. my last therephist was great but the phyciatrist was a moron....i am suprised my md was willing to prescribe the additional..he seems to understand=he also explained those chemicals and when things dont work right, thats why the emotions are diabetes..sugar doesnt work right, body does strange things...ok so this is normal?? i dont talk to too many other depressed people as most exagerate and i tend to keep this kind of stuff private..i am ashamed of it. my mom died last yr of lung cancer and she had battled mental illness all her life. she changed after she had me...everyone said she never was the same after...i hope i didnt inherit what she had...i think she had manic depression and then pyscotic crap with it...i dont get that..just tired, want to sleep and cry.
Expert:  Nancy replied 7 years ago.
Don't be ashamed - it's *exactly* what your doctor said - it's like diabetes - if the blood sugar is not right other things happen. In Depression - which is nothing YOU CAUSED, it's the same, it's just brain chemicals that are not working right... and the other stuff that happens is being tired, easily frustrated, crying, and so on...

You'd know of you had bipolar by now - I doubt you will ever depvelop that. I am sory you lost her to cancer.

Sometimes just knowing that the crying is not really YOU, it's more chemical helps to put it in perspective.

Hang in there... this is treatable!

Nancy :-)
Customer: replied 7 years ago.
ok, so what do i tell my doctor? i will call to get i cant rely on lorazpam forever. what chemical controls the crying? what are the meanings of those three chemicals you listed..i would like to better understand the chemistry behind these particular buggars to help understand why i feel so sad.
Expert:  Nancy replied 7 years ago.
Tell your doctor just what you told me - that your depression symptoms have increased and that you are crying constantly. Tell him you want a booster antidepressant. If he does not know how to prescribe that - see a psychiatrist :-)

Here's some info on the role of neurotransmitters in depression:

Nancy :-)
Customer: replied 7 years ago.
Thank you Nancy..the lorazapam is kicking in..time to go to bed...and start all over tomorrow...sigh....
Expert:  Nancy replied 7 years ago.
You are welcome :-) I am glad you are starting to feel better.

Good night!